Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Concerned about stomach getting bigger. Took second depo shot. Pregnancy chances?

Hi I m a 35 year old female concerned because my stomach has gotten larger to where people are asking me if I m pregnant I took my second depo shot 1 month.late and concerned that I might be pregnant or something... Should I go to my ob/gyn or a family dr? My stomache is getting bigger coming from around from the sides to the front...recently I ve been getting nauseas when I eat some thing
Asked On : Mon, 31 Dec 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Depot contraceptive injections, when taken regularly, have the highest efficacy for birth control. The perfect use failure rate is estimated to be less than 0.3%. However, only a maximum delay of 2 weeks is acceptable and the medication loses its efficacy beyond 2 weeks of delay.

So, it is likely that you have not been covered by the contraceptive in the 2 weeks prior to your second shot. But you also have to remember that even in pregnancy, there are noticable changes in the tummy before two weeks. So, your tummy becoming large is not a reliable indicator of your pregnancy. I would advise you to have a urine pregnancy test done in case you have missed a period and are suspecting the possibility of pregnancy.

Wish you all the best.

Dr. Jonas Sundarakumar
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor